Menu Content/Inhalt

Main Menu

Home
About Dr. Pais
Naturopathic News
Store
Links
Blog
Calendar
Contact Us

Subscribe to Naturopathic News


Login






Lost Password?
No account yet? Register
Dr. Gregory Pais, ND
Find me on Facebook

Home arrow Blog arrow ANTI-DEPRESSANTS INCREASE FRACTURE RISK
ANTI-DEPRESSANTS INCREASE FRACTURE RISK
Osteoporos Int 2009
An increased risk of hip or femur fracture for current users of two classes of antidepressants has been observed in a large, case-control study conducted in the Netherlands. The findings suggest that reduced bone strength, rather than increased risk of falling alone, could be a partial reason for this increased risk.

6,763 cases of hip or femur fracture were analyzed, and the mean age of the predominantly female participants was 75 years. Increases in fracture risk were greatest during the initial period of exposure to antidepressants, especially for selective serotonin reuptake inhibitors (drugs like Prozac). The majority of the excess risk dropped to almost baseline values 6-12 months after discontinuation of treatment.

Emerging evidence suggests that inhibition of the serotonin transporter might disturb bone microarchitecture. "In line with this hypothesis, we found the highest risks of hip fracture among users of antidepressants with the highest potential of serotonin transporter inhibition," says Frank de Vries of the University of Utrecht, the study's lead investigator. "Fracture risk assessment may be indicated among elderly patients who have recently started taking antidepressants," advises de Vries.

If you’re already at risk for osteoporosis why would you consider using drugs like Prozac? Homeopathy can provide long term resolution of these health problems without the side effects profile of anti-depressant drugs. Doesn’t it make sense to consider this powerful option?

Comments

Only registered users can write comments.
Please login or register.

Powered by AkoComment!